Key result
Nicotinic acid linked to acanthosis nigricans in a patient with familial combined hyperlipidemia.
Why the study?
Does nicotinic acid cause acanthosis nigricans in patients with familial combined hyperlipidemia?
Case Report (n=1)
Does nicotinic acid cause acanthosis nigricans in patients with familial combined hyperlipidemia?
Nicotinic acid can cause drug-induced acanthosis nigricans in patients treated for hyperlipidemia.
Nicotinic acid may cause acanthosis nigricans in familial hyperlipidemia; this case leaves open causality and generalizability.
Drug-induced acanthosis nigricans has been reported in the literature. We present a patient with familial combined hyperlipidemia who developed nicotinic-acid-induced acanthosis nigricans. The literature on the cutaneous side effects of nicotinic acid as well as on the medications that can cause acanthosis nigricans is reviewed. Some hypotheses on the pathogenesis of nicotinic-acid-induced acanthosis are presented.
No takes yet. Share an insight, caveat, or question.
Stals et al. (2009) conducted a case report in Familial combined hyperlipidemia (n=1). Nicotinic acid was evaluated on Development of acanthosis nigricans. Nicotinic acid exposure in a patient with familial combined hyperlipidemia resulted in the development of acanthosis nigricans.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: